Two quick questions: is there a difference between high blood pressure and hypertension (I noticed there are 2 different topics listed here) Also, I began taking 12.5mg of atenolol 2x/day - it's only my second day, so in total I took 3 pills. I noticed a feeling of calm come over me, however, I was told it might make me sleepy. I had the opposite reaction. As soon as I took it, I developed a metallic taste in my mouth, my arms started to hurt (second dose it was okay), but I feel like I have dry mouth (not totally but it almost feels like a swollen tongue). I drank some more but it doesn't really help. The odd thing was that it immediately curbed my appetite. The first day I ate nothing after I took the pill and only started feeling hungry when it was wearing off in time for the night pill. I felt spacey all day from not eating (like low blood sugar) but I had no appetite whatsoever. When I took the night pill, I was up the whole night. It's almost like a shot of adrenaline. It is worrying me. I took my morning pill and the same thing happen. My appetite was gone in no time, and when I had to drive in the afternoon to get my daughter from school, I was so spaced it out it was scary. I thought maybe my pressure dropped.
The first day the reading shot up to 1 79/112 (I'm usally 150's/100's), and then stayed high most of the day, but today it seemed to have dropped to mid 120's or so. I went out tonight and didnt' take the pill, and yet i was still soaring with adrenaline (I still can't sleep and it 's 4am), the metallic taste is there and that swelling of the tongue. so bizarre. my daughter was like "mom, go to bed, how are you still awake and hyper." My bp was 179/100's - not good - probably because i missed tonight's dosage. But I'm scared to take it again. I took a xanax .25mg to try and sleep.
Any help would be appreciated. I'm seeing my dr on monday.. This is the first bp med that worked a bit for me, as the calcium channel blockers (norvasc and plendil which caused vomiting) gave me suicidal (that's what they called them) cluster headaches and elevated my bp to 250/135. I'm scared that if i missed the night dose i might have a stroke (i read that on one of the boards if u suddenly stop taking bp meds you could have a stroke).
I have a blockage in my renal artery (one dr said it is thick on one side but clear on the other; also the renal doppler showed a bruit ad significant restriction of blood flow, the MRI showed it as well.....but not conclusively. I'm getting very frustrated with it all. I've tried natural remedies, lsost weight and yet nothing. So atenolol is my last resort.